Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistant Rash
Jul 25, 2005

I'm an HIV+ Male that is currently experiencing a persistant rash on my torso and arms. My current Medication regime is 3TC Abacavir & Nevirapine. VL Counts are below 50 with Cd4 600. Post biopsy, my skin specialist suggests it's an allergic reation to my medication, but which one? I have been itching for almost 6 months. Is this a common side effect for males taking Nevirapine? Should i change medication? Initially I was taking effavrenz but had very bad mental side effects and switched to Nevirapine. Any suggestions would be gratefully recieved.

Response from Dr. Henry

If you are on no other medications then one of your HIV meds could indeed be causing the rash. I assume that your liver status is OK (nevirapine concern) and that you have no other symptoms suggestive of an abacavir hypersensitivity reaction. If not then switching off one of your HIV meds one at a time might help pin point the offending drug. I would often first switch off the nevirapine (often to a protease inhibitor or a boosted protease inhibitor) and observe for 4-8 weeks. If the rash is not improved then the drug that was stopped was not likely causing the rash and then another one of your drugs can be switched. KH



Previous
About Diarrhea
Next
Any success with surgery/liposuction?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement